Alert archive / Oklahoma / Areal Flood Warnings in 2011
Areal Flood Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at May 1, 2011, 11:55 PM CDT for 6 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 11:55 PM CDT (04:55 UTC)
- Expired
- May 2, 2011, 12:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 45 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -151 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 1, 11:55 PM CDT, 0 minutes earlier.
Area forecast discussion, May 1, 11:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT SUN MAY 1 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SITES KBVO/KTUL/KRVS GENERALLY VFR JUST NORTH OF PRECIP
THAT REDEVELOPS MONDAY MORNING.
SITES KXNA/KFYV/KFSM MIXED IFR/MVFR INITIALLY IN STRATUS
CLOUD OVERNIGHT AND THEN MORE RAIN MONDAY. CONDITIONS
IMPROVING TO VFR AROUND/AFTER 00Z TUE.
&&
.PREV DISCUSSION... /ISSUED 928 PM CDT SUN MAY 1 2011/
..UPDATE...
DISCUSSION...
AREAS OF MODERATE RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE NORTH
OF A SLOW MOVING COLD FRONT THIS EVENING. FLASH FLOOD THREAT WILL
LIKELY REMAIN OVERNIGHT AS ADDITIONAL PRECIPITATION DEVELOPS
ACROSS SOUTHEAST OKLAHOMA AFTER MIDNIGHT...SPREADING NORTHEAST
INTO WEST CENTRAL ARKANSAS MONDAY MORNING. LATEST MODEL TRENDS
INDICATE THE HEAVIER RAINFALL AXIS MAY SHIFT JUST SOUTHEAST OF
FORECAST AREA DURING THE DAY MONDAY. REGARDLESS...WITH SATURATED
GROUNDS...ANY ADDITIONAL RAINFALL WILL CAUSE EXCESSIVE RUNOFF/FLOODING
PROBLEMS. UPDATED FORECAST TO INCREASE QPF ACROSS FAR SOUTHEAST
OKLAHOMA LATE TONIGHT AND TRIM POPS BACK ACROSS NORTHEAST OKLAHOMA
THIS EVENING. OTHERWISE...FORECAST ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 58 38 70 / 20 60 20 0
FSM 46 55 40 67 / 100 90 70 10
MLC 44 54 40 68 / 70 90 30 10
BVO 39 58 35 69 / 20 30 10 0
FYV 41 54 36 64 / 100 90 60 10
BYV 42 52 37 63 / 100 90 70 10
MKO 42 54 38 68 / 50 90 40 10
MIO 40 58 36 66 / 30 50 20 10
F10 42 54 39 68 / 40 80 30 10
HHW 45 54 41 68 / 100 90 50 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ068-
OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....18
AVIATION...21Hazardous weather outlook, May 1, 4:40 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 440 PM CDT SUN MAY 1 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 440 PM CDT SUN MAY 1 2011 ...FLOODING AND ISOLATED SEVERE STORMS EXPECTED THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM AND FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND SOUTH OF A LINE FROM BERRYVILLE TO FAYETTEVILLE TO EUFAULA. ONSET...UNDERWAY. HEAVY RAIN. RISK...LIMITED. AREA...ALONG AND SOUTH OF A LINE FROM BERRYVILLE TO FAYETTEVILLE TO EUFAULA. ONSET...UNDERWAY. DISCUSSION... A FRONTAL SYSTEM REMAINS STALLED FROM CENTRAL TEXAS TO CENTRAL ARKANSAS. RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF THIS FRONT AS A LOW PRESSURE SYSTEM TRACKS UP THE FRONT AND A STRONG UPPER-LEVEL DISTURBANCE APPROACHES FROM THE WEST. ELEVATED INSTABILITY AND VERY FAVORABLE WINDS ALOFT WILL SUPPORT THE RISK FOR ISOLATED SEVERE THUNDERSTORMS THROUGH TONIGHT IN SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH A FEW WIND GUSTS NEAR SEVERE LEVELS ARE POSSIBLE IN FAR SOUTHEAST OKLAHOMA...CLOSER TO THE FRONT. THE PROLONGED RAIN WITH EMBEDDED THUNDERSTORMS WILL RESULT IN 36 HOUR RAIN TOTALS ENDING MONDAY EVENING OF 1 TO 3 INCHES IN MUCH OF SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. LOCAL AMOUNTS OF 4 TO 6 INCHES IS POSSIBLE IF SEVERAL STRONG STORMS TRACK OVER THE SAME REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT EXPECTED. ACTIVATION OF LOCAL SPOTTER NETWORKS MAY BE NECESSARY IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT. EMERGENCY MANAGERS IN THE FLOOD OUTLOOK AREA SHOULD CLOSELY MONITOR LOCAL CONDITIONS AND BE READY TO RESPOND TO FLOOD RELATED ISSUES THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL AND HEAVY RAIN POTENTIAL. TUESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONT WILL BEGIN TO SLOWLY MOVE EAST ON MONDAY...BUT THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE IN PARTS OF THE AREA INTO MONDAY EVENING. THIS RAIN AND THUNDERSTORM EVENT WILL END FOR ALL AREAS BY LATE MONDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 1, 8:34 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT SUN MAY 1 2011
OKZ049-053-020230-
CHOCTAW OK-PUSHMATAHA OK-
834 PM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CHOCTAW AND SOUTHERN PUSHMATAHA
AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF GAY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...
GAY...GOODLAND...SAWYER...FORT TOWSON...SWINK...SOPER...MESSER...
SOBOL...HUSKEY...FALLON...SPEER...APPLE...CORINNE...RATTAN AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3389 9552 3388 9554 3394 9558 3389 9569
3390 9575 3387 9577 3388 9584 3393 9591
3442 9506 3437 9503 3425 9503 3424 9513
3394 9515 3396 9523 3390 9525 3389 9532
3386 9534 3386 9546
TIME...MOT...LOC 0134Z 237DEG 47KT 3389 9579Local storm report, May 1, 9:56 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
956 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM FLASH FLOOD VAN BUREN 35.44N 94.35W
05/01/2011 CRAWFORD AR EMERGENCY MNGR
WATER FLOWING OVER PORTIONS OF PEVEHOUSE ROAD
0843 PM FLASH FLOOD CEDARVILLE 35.57N 94.37W
05/01/2011 CRAWFORD AR EMERGENCY MNGR
WATER FLOWING OVER PORTIONS OF MILL POND ROAD
0844 PM FLASH FLOOD POCOLA 35.23N 94.48W
05/01/2011 LE FLORE OK EMERGENCY MNGR
SEVERAL STREETS IMPASSABLE DUE TO HIGH WATER
0945 PM FLASH FLOOD 7 NW WILBURTON 34.99N 95.40W
05/01/2011 LATIMER OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED ACROSS THE COUNTY
0945 PM FLASH FLOOD PANOLA 34.93N 95.21W
05/01/2011 LATIMER OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED ACROSS THE COUNTY
0950 PM FLASH FLOOD 5 S STIGLER 35.18N 95.12W
05/01/2011 HASKELL OK LAW ENFORCEMENT
WATER OVER ROADWAY.
0953 PM FLASH FLOOD 4 E SALLISAW 35.46N 94.72W
05/01/2011 SEQUOYAH OK LAW ENFORCEMENT
ONE FOOT OF WATER OVER ROADWAY
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:34 PM CDT | Special Weather Statement | TSA | Choctaw | 56 min |
| May 2, 2:35 AM CDT | River Flood Warning | TSA | LeFlore | 3 days |
| May 2, 8:03 AM CDT | River Flood Advisory | TSA | Cherokee | 49 hr |
| May 2, 8:29 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 2, 11:50 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 48 hr |
| May 2, 11:53 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 9 hr |
| May 2, 12:21 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 4 hr |
| May 2, 2:56 PM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 18 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2011Areal Flood Warnings in Arkansas, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.